What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 23, 2:39 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 23, 2:39 PM EST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
339 PM EDT Sun Jun 23 2024
.SYNOPSIS...
Strong to severe thunderstorms are expected to continue this
evening. The greatest threats are damaging winds, hail, and the
potential for a tornado. Heavy rainfall could lead to localized
flash flooding in areas that receive multiple storms. Quieter but
still unsettled weather continues into the start of the work week.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
As of 338 PM EDT Sunday...Showers and strong to severe thunderstorms
are moving across the forecast area this afternoon, producing heavy
rain, damaging winds, frequent lightning, and hail. There remains
the potential for a tornado with any of these thunderstorms.
Tonight, thunderstorms will largely become just showers and showers
will become less widespread in coverage as we lose daytime heating
and a relatively drier air mass moves into place behind a cold
front. Still, lows will only fall into the lower to mid 60s, a few
degrees above seasonable averages. Any additional showers and storms
will result in anywhere from a few hundredths of an inch to a
quarter of an inch of fresh rainfall. Winds are likely to remain
elevated aloft overnight.
For tomorrow, an upper level low containing cooler air will slide
across the forecast area, which may produce some low topped showers.
An isolated thunderstorm remains possible, but it is not likely, and
it would not be severe. High temperatures will be about 5-10 degrees
cooler than average in the upper 60s to lower 70s. Showers will come
to an end tomorrow night as dry air finally takes hold of our
forecast area and forcing moves away. Lows will fall into the 50s
for most.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
As of 338 PM EDT Sunday...Tuesday will see plenty of sunshine
with no precipitation expected. Highs will reach into the lower
to mid 80s. Monday night's lows will be in the upper 40s to
upper 50s, but Tuesday night will be a good 5-10 degrees warmer
as flow starts to shift to the southwest ahead of an approaching
cold front. Scattered showers with a few embedded thunderstorms
will spread across much of the region late Tuesday night/early
Wednesday morning, but the bulk of the activity associated with
the cold front will hold off until after daybreak.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 338 PM EDT Sunday...Wednesday will be the most active of the
period as moisture streams back northward ahead of a cold front
moving in from the west. While model soundings continue to indicate
a potential capping warm layer around 800 mb, still expect showers
and thunderstorms to develop ahead of the front and/or along a pre-
frontal trough. SB CAPE values are progged to reach 500-1200 J/kg,
and with 0-6km shear of 30-40kt, strong to severe thunderstorms
would possible. We'll continue to monitor trends as this system gets
closer.
The cold front moves through by Wednesday night, ushering in a drier
airmass. High pressure will settle over the region, bringing a
couple of dry, pleasant days with seasonable highs in the 70s to
around 80F and lows in the 40s and 50s. Our next chance of rain will
move in on Saturday with another frontal system lifting across the
region.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Through 18Z Monday...Showers and thunderstorms are firing up
across the forecast area this afternoon, any of which could
produce low ceilings and low visibilities. A Tornado Watch has
been issued for our entire forecast area, which includes all of
our TAF sites. This means severe thunderstorms and tornadoes are
possible. Stay tuned to forecast updates, monitor sky
conditions, and know where to take shelter. Most sites are
currently VFR conditions except for EFK and MPV, which have low
ceilings MVFR and IFR, respectively. Conditions will continue to
trend toward MVFR ceilings for most sites with scattered to
numerous thunderstorms around. Conditions may bounce between
VFR, MVFR, and even IFR at times. Winds are currently fairly
gusty 15-30 knots out of the south and southwest, turning
northwesterly throughout this next 24 hour period. With strong
winds just above the surface, low level wind shear will be a
concern for several hours from 20Z Sunday to 14Z Monday at BTV,
SLK, and MPV.
Outlook...
Monday: Mainly MVFR, with local IFR possible. Chance SHRA, Slight
chance TSRA.
Monday Night: Mainly VFR, with local MVFR possible. Slight chance
SHRA.
Tuesday: VFR. NO SIG WX.
Tuesday Night: Mainly VFR, with local MVFR possible. Chance SHRA.
Wednesday: VFR. Likely SHRA, Chance TSRA.
Wednesday Night: Mainly VFR, with areas IFR possible. Chance
SHRA, Chance TSRA.
Thursday: Mainly MVFR, with areas VFR possible. Slight chance
SHRA.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...Storm
NEAR TERM...Storm
SHORT TERM...Hastings
LONG TERM...Hastings
AVIATION...Storm
Hazardous weather outlook, Jun 23, 1:54 PM EST, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
254 PM EDT Sun Jun 23 2024
NYZ026>031-034-035-087-VTZ001>011-016>021-241900-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Eastern Franklin-
Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor-
Eastern Windsor-
254 PM EDT Sun Jun 23 2024
...TORNADO WATCH 448 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 23, 2:11 PM EST, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
311 PM EDT Sun Jun 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM Tstm Wnd Dmg Waterbury 44.34N 72.75W
06/23/2024 Washington VT Storm Chaser
Trees down
&&
Event Number BTV2402566
VerasamyLocal storm report, Jun 23, 2:15 PM EST, 2 hours before
Preliminary Local Storm Report
National Weather Service Burlington VT
315 PM EDT Sun Jun 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM Tstm Wnd Dmg Monkton Boro 44.24N 73.14W
06/23/2024 Addison VT Law Enforcement
Multiple trees down on power lines
&&
Event Number BTV2402567
JMSSpecial weather statement, Jun 23, 2:40 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Burlington VT
340 PM EDT Sun Jun 23 2024
NYZ028-034-035-VTZ001>003-005>009-016>018-232045-
Western Essex NY-Eastern Clinton NY-Eastern Essex NY-
Western Franklin VT-Grand Isle VT-Washington VT-Western Addison VT-
Lamoille VT-Caledonia VT-Eastern Chittenden VT-Western Chittenden VT-
Eastern Franklin VT-Orleans VT-Eastern Addison VT-
340 PM EDT Sun Jun 23 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CLINTON...
NORTHEASTERN ESSEX...LAMOILLE...NORTHWESTERN CALEDONIA...SOUTHERN
ORLEANS...NORTHERN ADDISON...SOUTHERN GRAND ISLE...CHITTENDEN...
WESTERN WASHINGTON AND SOUTHERN FRANKLIN COUNTIES THROUGH 445 PM
EDT...
At 339 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cambridge Village to near Westport.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Essex Junction, Burlington International Airport, South Burlington,
Burlington, Vergennes, Montpelier, Willsboro, Morrisville, Westport,
Elizabethtown, Cambridge, Glover, Waterbury Village, Albany,
Westford, Colchester, Essex Junction Village, Worcester, Middlesex,
and Georgia.
This includes the following highways...
Interstate 87 between mile markers 109 and 140.
Interstate 89 between mile markers 54 and 114.
Interstate 91 between mile markers 153 and 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Lake Champlain, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
A Tornado Watch remains in effect until 800 PM EDT for northern New
York...and central, northeastern and northwestern Vermont.
&&
LAT...LON 4481 7203 4403 7285 4415 7384 4480 7325
TIME...MOT...LOC 1939Z 270DEG 33KT 4466 7294 4414 7344
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KremerLocal storm report, Jun 23, 2:46 PM EST, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
346 PM EDT Sun Jun 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM Tstm Wnd Dmg 1 SE Tinmouth 43.44N 73.04W
06/23/2024 Rutland VT Law Enforcement
Trees down
&&
Event Number BTV2402568
VerasamyLocal storm report, Jun 23, 2:57 PM EST, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
357 PM EDT Sun Jun 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Tstm Wnd Dmg Charlotte 44.30N 73.25W
06/23/2024 Chittenden VT Public
A few trees down. Not on the road. On Rt 22.
&&
Event Number BTV2402569
VerasamyLocal storm report, Jun 23, 4:04 PM EST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
504 PM EDT Sun Jun 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Tstm Wnd Dmg Huntington 44.33N 72.98W
06/23/2024 Chittenden VT Trained Spotter
Trees down
&&
Event Number BTV2402570
Verasamy